Alert archive / Oklahoma / Freeze Warnings in 2011
Freeze Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 20, 2011, 4:07 PM CDT for 4 counties in Arkansas; 8 counties in Oklahoma. It took effect at Oct 21, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 4:07 PM CDT (21:07 UTC)
- In effect from
- Oct 21, 2011, 1:00 AM CDT
- Expired
- Oct 21, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WWUS74 KTSA 202107 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT THU OCT 20 2011 ARZ001-002-010-011-OKZ055>058-061>063-069-210930- /O.NEW.KTSA.FZ.W.0005.111021T0600Z-111021T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-ROGERS-MAYES-DELAWARE-ADAIR- 407 PM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...OTTAWA... ROGERS...MAYES AND DELAWARE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
563 WWUS74 KTSA 210833 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 333 AM CDT FRI OCT 21 2011 ARZ001-002-010-011-OKZ055>058-061>063-069-211400- /O.CON.KTSA.FZ.W.0005.000000T0000Z-111021T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-ROGERS-MAYES-DELAWARE-ADAIR- 333 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...OTTAWA... ROGERS...MAYES AND DELAWARE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * TEMPERATURES WILL DIP INTO THE UPPER 20S TO LOWER 30S THIS MORNING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS...SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM...DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 20, 3:59 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 20, 3:59 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU OCT 20 2011
.DISCUSSION...
ANOTHER CHILLY NIGHT IS ON TAP TONIGHT AS SURFACE HIGH PRESSURE
SHIFTS SOUTHEAST INTO ARKANSAS BUT IT WILL NOT BE AS COLD AS LAST
NIGHT. WILL ISSUE ANOTHER FREEZE WARNING TONIGHT FOR FAR NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS WHERE THE GREATEST POTENTIAL
FOR WIDESPREAD BELOW FREEZING TEMPERATURES WILL BE TONIGHT. A FEW
OF THE LOCALLY COLDER VALLEYS ELSEWHERE MAY ALSO DIP BELOW
FREEZING...ESPECIALLY IN SOUTHEAST OKLAHOMA...BUT THIS WILL BE
MORE LOCALIZED.
A STRONG WARMING TREND WILL TAKE PLACE FRIDAY INTO EARLY NEXT WEEK
WITH TEMPERATURES RETURNING TO WELL ABOVE NORMAL LEVELS. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE SATURDAY AND
SATURDAY NIGHT AND WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE
TO RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
SEVERE WEATHER MAINLY IN THE FORM OF LARGE HAIL CANNOT BE RULED
OUT SATURDAY EVENING.
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY NIGHT AND
EARLY WEDNESDAY WITH THE POTENTIAL FOR A FEW SHOWERS AND
THUNDERSTORMS ALONG AND BEHIND THE FRONT. THE 12Z ECMWF HAS COME
AROUND TO THE GFS SOLUTION OF A MORE PROGRESSIVE SYSTEM SO HAVE
KEPT THURSDAY DRY AND COOL FOR NOW.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 74 46 80 / 0 0 0 20
FSM 37 73 45 79 / 0 0 0 20
MLC 37 75 47 81 / 0 0 0 20
BVO 30 74 39 80 / 0 0 0 20
FYV 29 68 39 75 / 0 0 0 20
BYV 30 67 40 75 / 0 0 0 20
MKO 35 74 44 80 / 0 0 0 20
MIO 31 71 41 77 / 0 0 0 20
F10 37 75 46 81 / 0 0 0 20
HHW 39 77 49 82 / 0 0 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM FRIDAY TO 9 AM FRIDAY FOR OKZ055-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ069.
AR...FREEZE WARNING FROM 1 AM FRIDAY TO 9 AM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Oct 20, 12:35 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1235 PM CDT THU OCT 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1235 PM CDT THU OCT 20 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW LEVEL MOISTURE WILL BEGIN TO INCREASE OVER THE WEEKEND... AND WITH A PASSING UPPER LEVEL DISTURBANCE... THUNDERSTORM CHANCES WILL INCREASE ON SATURDAY. THE FAVORED AREA APPEARS TO BE NEAR THE RED RIVER VALLEY WHERE MOISTURE RETURN WILL BE THE HIGHEST. A BRIEF COOL DOWN IS EXPECTED FOR EARLY NEXT WEEK... WITH GUSTY SOUTHERLY WINDS RETURNING FOR MID NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.